Psycho-Babble Medication Thread 837882

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Zoloft and TD???

Posted by lolama on July 3, 2008, at 17:39:42

I have been off and on SSRIs for nearly 20 years. I recently (9 days ago) started 50mg Zoloft for postpartum depression. It seems to be helping already, especially with anxiety, but I think I may be getting a dyskinesia symptom. I find myself licking my lips or kind of rolling them in and biting down on them. I can stop it with concentration -- it's not exactly involuntary -- more like a strong urge. Been doing this for a couple of days. I have always had severe teeth-grinding at night, and I realize now that it is probably from all the SSRIs over the years. It continues regardless of whether or not I'm on them. I sometimes suspect my memory may also have been impaired by the years of meds. Who really knows? So what do I do now? Swear off all meds forever to avoid risk of TD? Switch to Lexapro? My options are limited in terms of meds because I am breastfeeding. I've been researching all afternoon, and now I wonder if my prolactin levels have something to do with this problem. I have been on zoloft before with no problems of this sort. The most exotic med I've ever been on is Neurontin. Other than that it's the standard stuff -- prozac, zoloft, luvox, serzone, and mostly Paxil, until it started messing with me as if withdrawing even when I wasn't.

Any help is greatly appreciated. Got the prescription from my OB, so I guess I need to go find a real psych doc now. Not much hope of that around here.

 

Anybody? lip rolling/licking from Zoloft???

Posted by lolama on July 4, 2008, at 8:43:15

In reply to Zoloft and TD???, posted by lolama on July 3, 2008, at 17:39:42

Still not sure if this is new nervous habit or a genuine tic forming.

 

could be early TD

Posted by med_empowered on July 4, 2008, at 10:47:11

In reply to Anybody? lip rolling/licking from Zoloft???, posted by lolama on July 4, 2008, at 8:43:15

TD *can* happen with antidepressants (the SSRIs and the TCA drugs). Its not terribly common, but it does happen now and then. You may want to look for a psych doc and get an AIMS test done.

 

Re: Zoloft and TD??? lolama

Posted by Chris O on July 5, 2008, at 0:42:43

In reply to Zoloft and TD???, posted by lolama on July 3, 2008, at 17:39:42

It's wild how differently these meds affect all of us. I just took Zoloft 50mg for 10 days. I have a bad anxiety disorder. It seemed to...increase my anxiety in some ways. Other than a little dry mouth, I didn't have any other side effects. No TD. However, when I took Prozac and Celexa, I did have some TD-like symptoms, some involuntary shaking and twitching. Also, I just stopped the Zoloft after ten days and had no withdrawals, even though it seemed to be having some (negative) effect on me. Go figure with these meds.

 

Re: Zoloft and TD???

Posted by lolama on July 5, 2008, at 6:58:52

In reply to Re: Zoloft and TD??? lolama, posted by Chris O on July 5, 2008, at 0:42:43

Good to know your symptoms went away when you stopped the meds. I'm still debating a little. The only decision is whether to stop Zoloft now or wait until I see a doc to replace it with something. I'm concerned by all this, though, because it makes me worry that I've "fried my circuits" to the point that I don't have enough dopamine circulating to begin with. Hence the memory problems that come up for me now and then. Of course, I could also just be older than I used to be (not yet 40, though). Beneath the surface of this fear, I must admit, is the fact that my father died of Parkinson's complications and my aunt died of Alzheimer's.

I noticed last night at a social gathering that my hands were flexed -- not twitching, but flexed.

I guess it might help me calm down about this a bit to remember that years ago, with much fresher neural circuitry, I took Luvox and had hands that shook visibly every morning.

 

Re: Zoloft and TD??? lolama

Posted by Phillipa on July 5, 2008, at 11:18:35

In reply to Re: Zoloft and TD???, posted by lolama on July 5, 2008, at 6:58:52

I find myself licking and pursing my lips a lot lately but I am pretty sure it's anxiety as very anxious and as the above poster said I take 50 0f luvox and it's the only one no side effects on. Wierd meds. Love Phillipa how baby is well.

 

Re: Zoloft and TD??? Phillipa

Posted by lolama on July 6, 2008, at 8:23:02

In reply to Re: Zoloft and TD??? lolama, posted by Phillipa on July 5, 2008, at 11:18:35

Thanks,
Baby is doing fine. They say Zoloft doesn't get into the milk. Much. I'm sure it does a tiny bit. Hard decisions.

The lip stuff seems better. I'm clenching my hands and feel like my muscles are tighter, which is pretty wild, because I have very stressed-out stiff neck muscles all the time to begin with.

 

Re: Zoloft and TD??? lolama

Posted by Phillipa on July 6, 2008, at 19:32:16

In reply to Re: Zoloft and TD??? Phillipa, posted by lolama on July 6, 2008, at 8:23:02

That's great to hear and so glad baby is doing well. Maybe a good massage would help the stiffness? Worth a try. Phillipa ps my neice took zoloft when pregnant with her children and everything was also fine. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.